It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-24-2004, 09:50 AM   #1
Senior Member
 
Join Date: Aug 2004
Posts: 121
Christine1984 HB User
Why Do psychiatric meds such as seroquel cause insomnia???

Hey everyone!!!! Been on Serqouel 4 years now. I never had a problem with sleep before, only until I stopped seroquel cold turkey for a month, then I developed insomnia!!! I stopped this med because it caused me a lot of anxiety. I couldnt sleep at all for a month straight. during that month straight i developed severe pain attacks and muscle twictches and numbness in the arms and legs and tingiling sensations from my head to toes all day everyday. when this problem happen i told myself, its time to go back on the seroquel I did. Its 7months later, being back on seroquel and I still have tingiling sensations from head to toes and muscle twitches. DOES ANYONE KNOW WHAT THIS IS FROM??? never had this problem before when i was taking seroquel consistantly for 4 years!!! I did a lot of tests all normal!! I did an EEG an ECS an EKG of my heart another test for my heart a MRI of my brain all negative and a cat scan of my chest all negative. WHAT CAN THIS BE??? The only thing wrong with me is Hypothyroidism, but i got that checked last month and thats fine!!1 I also have insulin resistance and polycystic ovarian disorder, but that has nothing to do with this issue. This is to quincedental that i abrubtly stop my medication than 3 weeks later these problems happen!! AM I RIGGHT OR WRONG??? PLEASE TELL ME!! THANK YOU>>

 
Old 09-24-2004, 10:24 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2001
Location: IL, USA
Posts: 685
*music23* HB User
Re: Why Do psychiatric meds such as seroquel cause insomnia???

I'm afraid I can't answer the part about the physical pain... it does sound pretty coincidential that it happened right after you went off your meds; however, that theory loses its credibility a little bit after you went back on it and it continued.
However, the reason you probably had insomnia after stopping seroquil is that one of seroquil's biggest side effects... in me too... was/is sleepiness. Your body then gets used to the sleepiness it causes, and when it suddenly doesn't receive that medicine, it doesn't go to sleep... almost as if it doesn't remember how without that extra help. I've had the same effect with other medicines, even when they were just reduced a little bit, not taken away completely.
By the way, it is EXTREMELY unsafe to go off your meds cold-turkey... or even at all.... without your doctor's knowledge and consent. It will just delay your recovery. I wish I had learned this lesson a long time ago... maybe it would have bought me some time.
Kristina

 
Sponsors Lightbulb
   
Old 09-25-2004, 04:07 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2002
Location: Bean Station, TN, usa
Posts: 2,190
mudhound HB User
Re: Why Do psychiatric meds such as seroquel cause insomnia???

Each med works diff in each person. My wife took that one and I can not recall what effects it had. It has been about 1-2 years ago. She has been on so many.
__________________
God Bless

Mudhound

 
Old 09-29-2004, 12:25 AM   #4
Junior Member
 
Join Date: Sep 2004
Location: minnesota
Posts: 12
narcist HB User
Re: Why Do psychiatric meds such as seroquel cause insomnia???

well sometimes when you go off your meds your thrown into mania. insomnia can be a good indication of that... which i believe most people who are manic-depressive know.

 
Old 09-29-2004, 06:02 AM   #5
Veteran
(female)
 
Join Date: Dec 2003
Location: a state that borders canada
Posts: 396
weasel HB User
Re: Why Do psychiatric meds such as seroquel cause insomnia???

it was stopping it cold turkey and some of the symptoms may take years to go away if they do at all, regardless if you go back on them or not. you have to wean off them gradually, as your body doesnt really know what to do without them, especially after being on one for 4 years............id talk to your doctor to see if there is anything that could make it better...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Meds w/o insomnia Erinleighm33 Depression 2 12-05-2008 09:35 PM
New BP new meds; not doing well jenantle Bipolar Disorder 4 04-06-2008 07:41 PM
Insomnia, Sleep Meds, & Frustration! MissJessica Mental Health 11 04-25-2007 11:07 AM
promoting seroquel rhinestone Schizophrenia 8 08-01-2005 12:33 AM
Meds, Weight Gain and Eating Disorder/Depression sourgirl29 Depression 1 05-27-2005 04:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!